Search the Community
Showing results for tags 'agoraphobia'.
Found 3 results
Qijae posted a topic in Introductions and updatesHello guys, I have Panic Disorder with Agoraphobia for 5 years and have been taking antidepressants since that. Lexapro > Pristiq > Valdoxan > Remeron (current). I met with my doctor today and she decided to change Valdoxan 50 mg into Remeron (Mirtazapine) 15 mg because there wasnt any change in term of my panic when i took V.I took Valdoxan for 2 months and I wanna ask if any of you ever experience any withdrawal if stop cold turkey (because the doctor said it's fine and no w/d or whatsoever if we stop it abruptly) since it's a mild drug.I also wanna ask your experiences when taking Remeron (Mirtazapine) like is it helping with anxiety? And does it have bad withdrawal symptoms like klonopin? I started taking 15 mg Remeron last night and today i feel so drowsy and had been sleeping nom stop. I also feel slight confused and headache for sleeping too much. Is this only the beginning? Please help me, i really need your advice and read your experiences. Thank you.
Greetings! I am very fortunate I found this site. I will not go into to much detail but here are some facts about my current situation. I have had anxiety/panic my entire life, from the earliest I can remember I used to have horrible separation anxiety, agoraphobia, and just plain being scared of silly things, like when I was younger I was terrified of thunderstorms and elevators I had to do exposure therapy while I was little and that was pretty difficult but it defiantly was not enough. My mother didn't put me on pharmaceuticals until I was 12 or so because the SSRIs were fairly new and she wanted to wait as long as she possibly could do try one of these medications. Flash forward to 2005, my father dies on the treadmill right in front of me, I am still in high school, and my anxiety up to that point was manageable, put when that happend my anxiety went through the roof. I couldn't finish high school in public but I was fortunate enough to have some retired teachers come to my house so I could graduate with my class. Of course during this time I was seeing a psychiatrist. Now he is an intelligent man and I have a number of medications to be thankful for, especially getting me out of that trauma. I was on a Tricyclic Anafranil 150 mg, from 2006 to 2013 for anxiety. During November 2013, I tried getting off the medication because it wasn't working and it was effecting my speech (probably from the anticholinergic effects). I tried to get off of it several times before but was given bad withdrawing advice (cut dose in half and 2 weeks you will be good), well that never happened of course. The old, see you need your medication, none of these brain zaps you speak of cannot occur with these drugs. So I followed the doctors advice and continued taking the Anafranil for a few more years. In November 2013 I tried to get off Anafranil for good. I wanted to do half the dose but just stay on that dose for like a month and then go down another quarter or something and try it that way. I had no idea how wrong both the doctor and I were. As soon as I lowered the dose I became a basket case. I started crying for no reason, I lost a bunch of weight (about 25 pounds in a month), vertigo, heart palpitations which scared the crap out of me because my father died from a birth defect we were not aware of at 49. I went back to the psychiatrist who I had seen for 6 years and was slapped with a bi-polar diagnosis. After doing a lot of research and looking into these drugs I didn't realize that the withdrawal could be so severe, or that most doctors had no idea that these drugs were capable of producing such a profound effect upon discontinuation. I reinstated the drug after 6 months of shear terror and my heart rate returned to normal, my crying stopped and it was like none of it ever happened. Now my main concern is with my heart because part of my anxiety would be dying in a similar fashion my father did. I have a great cardiologist who I have been seeing for years. He was fortunate enough to understand what was happening to me. I had every test imaginable and everything came back normal. Even when my heart was skipping a lot during the withdrawal, the holter monitor didn't pick up anything. He said its not so much your heart, its the receptors on your vagus nerve which is the main problem which makes since because they up regulate and down regulate depending if you are starting or stopping a drug. He said these drugs can effect the QT prolongation of the heart sometimes, but every EKG and Echo looked good so thank god for that. I stared back on the 150 in mid 2014 and currently I am on 60 mgs as of now. Now I think I misread because I tapered 10 mg every month instead of 10 percent of the dose, which is what a lot of people recommend. So what I am going to do as of now is try to stabilize on 50 mgs for a few months, since I am almost done with the 60 mg, and then taper down 5 mg every month which is roughly about 10 percent of the dose, I have calculated. I just hope this process goes a lot smoother than it did before because when I first tried my psychiatrists way it was absolutely horrible.
I have finally decided to start a journal to set some goals for the New Year and to hopefully find some hope in any progress I make. Long first post, but I think I need to get it all out there to get some perspective back in my life. I started having panic attacks in 1999 and spent the next five years barely leaving the house. I chose to suffer in silence, being too scared to go to a doctor and too ashamed and embarrassed to look elsewhere for help. During that time I gave birth to my two daughters and was married to my ex-husband, who seemed easily to ignore the fact there was clearing something wrong with me. Finally in December 2003 I visited my GP for help. My sister was getting married at the other end of the country in 6 weeks time and I knew it was going to be a huge problem having to fly there. The doctor prescribed me 20mg Aropax (Paxil) and referred me to a therapist nearby. Within a couple of weeks I felt a huge improvement in my panic attacks and was extremely grateful to my new friend Paxil. I saw the therapist three times before the wedding and felt it was a waste of time. He gave me a sheet of positive affirmations and kept asking why I wasn't very close to my family. Over the next 9 years I was taking the same dose and felt I completely had my life back. I had no side-effects physical or psychological but looking back I was still using the avoidance strategies and was not really getting out much. Two young children and no money seemed to explain that away at the time. There were several different doctors at the practice and a couple of them suggested I came off the meds, while others assured me I could stay on for life since it was working so well. The first time I tried to come off I gave up after 3 months because I couldn't get past the dizziness and vertigo. The doctor changed me to Prozac and suggested that would make it easier to come off the paxil. It worked and I was off quickly and without side-effects. The only problem was the first panic attack that came along and I raced back for a new prescription. During the 9 years I came off for 3,5 and 9 months only to go back on as soon as the panic attacks started again. Finally at the end of 2012 the doctor thought putting me straight onto Prozac would be short cut so I didn't need to change again if I wanted to come off. I had a bad reaction to it this time and the activating effects gave me intense panic attacks that seemed to go on for hours. When I went back she told me to persevere and things would settle down. They didn't and after one night with a 6 hour panic attack I was pretty much resigned to telling my new husband that I was a mental case and taking my own life. Yes even though I was now happily married again after ditching the first loser I had not told my husband about my anxiety or that I was taking medication. I rang the local hospital mental health service and made an appointment to see my first psychiatrist. He promptly put me on 40mg Paxil and told me the GPs were idiots, although in all fairness he referred me to the CBT team there and I learnt a lot from the psychologist. The increase to 40mg gave me a lot of side effects and I suddenly realised from the mania and alcoholism it produced that these were very powerful and scarey drugs. I dropped straight back to 20mgs and I found Paxil Progress and started to taper steadily over the next 12 months using the 10% method (for the most part). So here I am 8 months after finally reaching 0mg. The panic attacks started again by the time I got down to 5mg so I have been using all the CBT I have learnt to fight them off for the last 12 months. I'm just not feeling like I am winning at this point. A couple of weeks ago I had a setback and reacted really poorly when I had to go to a workshop for work to a large city an hour away, through the morning peak hour traffic. Instead of calming myself down when I hit the bumper to bumper traffic I took an off-ramp and drove around lost for an hour in a right state! I drove all the way back to where I had gotten on the motorway and drove again into the city, by now the traffic had cleared a bit and I embarrassingly snuck into the workshop very late. Now the anxiety/agoraphobia is triggering off all the time and I feel so disappointed and exhausted from battling it. I am writing this journal to set myself the goal of staying med free for the next 12 months and to beat this terrible cycle of the panic. Some days I don't know what is the original condition and what is still remnants of my years on the drugs. I'm scared and anxious and only just hanging in there! I hope this journal works to show me I am making progress and to give me hope!